Sorry to hear that your busy family has to go through this, of all things. I wish I could have met you both, especially because we'd be on the same schedule, but I have succeeded in having myself switched back up to Johns Hopkins, which is much close to NYC. I had gone there initially, but they had some bureaucratic glitches creating a problem enrolling patients on a timely basis.
Your team at MDA is terrific. Shroff is a great listener and allows for questions with no rush. she appears to be extremely knowledgeable. Zinner is my personal favorite because he has a good sense of humor, lively spirit and a professor's enthusiasm for explaining the scientific basis of anything you ask about. Lindsay Law is a very caring nurse, and Chichi, Zinner's NP is a bundle of friendly and practical energy. Jing is very competent, but beware of subtle language-based (probably) misunderstandings that could seem uncaring or as repudiations.
There is much excitement around this trial, so I have a lot of hope for us.
As per side effects, I had all the same ones. They seemed to mellow with the passage of time and learning the patterns and remedies. At one point, I had acne so bad I felt that people were looking away so as not to appear to stare (at a 53year old with acne). I took topical antibiotics and soon began oral doxycline, which have worked very well. Still healing. but no more whiteheads. I had a red dot-like rash on my groin and my right inner elbow, but they are disappearing and didn't bother me much.
I have occasional diarrhea, but it is quickly stopped with immodium, maximum of two have been needed. You are advised to catch it right away. I have often felt tired for the rest of the day after these bouts. Quick and ongoing rehydration is critical. I've even used some Pedialyte on some occasions, with success. Be sure he avoids sugar alcohols like maltitol, inositol, etc., which have a laxative effect. I used sugar-free candies and a fizzy electrolyte replacement tab to keep my mouth wet and rehydrate and kept waking up with diarrhea. I had no idea for quite awhile. -- Don't assume that all odd symptoms are just the meds! -- I do often have gas causing me, on some days, to burp incessantly. (my peeps are used to it.) I shifted my pill time to just before bedtime to avoid the feeling of tiredness and belly ache I often got an hour after dosing.
As per blood pressure, I took some pride and solace in mine having always been low (90/60), having been an athlete all my life. In the first month that I was on these meds, it rose to a bit higher than normal (125/85), but it has not continued to rise; in fact, it has come down some. In fact, all the lab tests that rose as an apparent result of the meds, have actually come very close to normal or acceptable now, seven weeks later.
You are in good hands at MDAnderson -- you can just feel the science going on there -- but be sure to stay on top of it all and press for answers to questions you have. They have the patient care figured out pretty well. I advise you to stay at the Rotary House, but book far in advance. Gorgeous pool, very good dining (there's very little else around there, if at all), very friendly people, information, patient coordination, everything.
Let's stay in touch! Good luck!